Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Stopped BC...what's up now?

I stopped taking my BC after 4 years back in the beginning of Aug. Right after stopping I had a period, but I haven't since. At first I was taking a test every week freaking out, all negative. I haven't taken one for about 3 weeks because I thought I was going to start but it was more of a brown spotting on and off for 2 days. Was that implantation bleeding? Should I keep testing or just give up and go to the dr? I know it sounds like the answers are easy, but I'm trying just to relax and let it happen and not be obsessed all the time with being pregnant or not.

Answer Question
 
Anonymous

Asked by Anonymous at 2:09 AM on Oct. 25, 2008 in Trying to Conceive

Answers (6)
  • When did you spot???? I did the same thing; but ut was spotting during my normal period time; (I thought something was wrong as I had already tested pos...you need to test but it depends on when you spotted.
    leoangel

    Answer by leoangel at 2:33 AM on Oct. 25, 2008

  • Sometimes after stopping BC (especially after being on it for so long) it will throw your hormones out of whack.... I'd give it a little time as long as you don't experience any pregnancy symptoms to see if it will regulate itself in the next month or so. If not, then call your Dr.
    Kimebs

    Answer by Kimebs at 8:38 AM on Oct. 25, 2008

  • It could be implantation bleeding. I would see your doc just to make sure the BC is out of your system and you're ovulating again. They can give you answers to all of your questions and tell you if you're ovulating and if you're able to try successfully yet. It can take up to three months for all the BC to get out of your system.
    cskomk0106

    Answer by cskomk0106 at 12:13 PM on Oct. 25, 2008

  • I spotted a few days after my normal period time.
    Anonymous

    Answer by Anonymous at 10:27 PM on Oct. 25, 2008

  • It doesn't take 3 months for the pills to get out of your system. Thats a myth, and if you call your OBGYN he/she will tell you the same thing. I was on BC for 13 years. Straight. I just got off of them as of the 12th and called and spoke to my Doctor about some symptoms I was having. Cramps, headaches, sore boobs....just feeling sorta "blah." Its all from your body having the equal amount of hormones in your system daily and NOW your body has to regulate itself without outside help making your cycle regular and "perfect." The stmptoms could be your body getting back on track with no more equal hormone levels.
    BLoNdIe121679

    Answer by BLoNdIe121679 at 10:37 PM on Oct. 25, 2008

  • Don't believe the myths you hear. People can get pregnant depending on how your cycles where BEFORE pills. The pills don't have anything to do with it. My doctor said that if your irregular prior to pills, your body will just revert back to how it was before ever taking them......all the 3 month, 6 month mumbo jumbo isn't true. Call your doctors office and tell them your symptoms and theyre going to tell you the same thing-----however since its been so long since you had a "REAL" period----why would you wait any longer to go? I already have an appointment on November 10th, b/c I'm due the 4th (if I was still on BC), so this way I can touch base on whats going on with my body b/c we're going to ttc next month.
    BLoNdIe121679

    Answer by BLoNdIe121679 at 10:39 PM on Oct. 25, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.